MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE

HOLOGIC, INC. NOVASURE IMPEDANCE CONTROLLED EA SYSTEM; UTERINE ABLATION DEVICE
Model Number NS2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bowel Burn (1756); Uterine Perforation (2121); Burn, Thermal (2530)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that prior to the ablation, the cavity was visualized with no abnormalities noted.The ablation was completed successfully, and a hysteroscopy was again done, with excellent visualization of the fundus and no evidence of perforation.Postoperatively, she did well until day two.The patient developed sudden onset lower abdominal pain and went to er.She was eventually taken to the operating room where a laparoscopy was performed.At this point, there were bowel contents in the abdomen.General surgery was called and an open laparotomy was done, noting two perforations in the ileum.The uterus had two localized and circular cautery marks on the fundus.The patient had a bowel resection.No additional details available at this time.

Brand Name
NOVASURE IMPEDANCE CONTROLLED EA SYSTEM
Common Device Name
UTERINE ABLATION DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough, ma
MDR Report Key10401514
Report Number1222780-2020-00108
Device Sequence Number16878473
Product Code MNB
UDI-Device Identifier35420045501137
UDI-Public(01)35420045501137(10)20B18RD
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Model NumberNS2007
Device Catalogue NumberNS2007
Device Lot Number20B18RD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIO FREQUENCY CONTROLLER, SN (B)(4)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;